Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 148, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 9, 2015, 12:49 AM CDT for 4 counties in Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2015, 12:49 AM CDT (05:49 UTC)
- Expired
- Oct 9, 2015, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 50 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 1:00 AM CDT | HEAVY RAIN 7 | Eagle Pass, TX | EM RAIN GAUGE OVERTOPPED 6 INCHES IN DOWNTOWN EAGLE PASS. HIS BEST ESTIMATE IS 7 INCHES WHICH CHECKS OUT WITH MRMS ESTIMATES. |
| Oct 9, 1:55 AM CDT | FLASH FLOOD | Uvalde, TX | FM 481 SOUTHWEST OF UVALDE CLOSED DUE TO OVER ONE FOOT OF WATER OVER THE ROAD. |
| Oct 9, 2:30 AM CDT | FLASH FLOOD | 2 E Eidson Road, TX | WATER OVER THE ROADWAY AT FM1021 AND LOOP 480 AND ALSO HWY 277 NEAR SECO CREEK |
| Oct 9, 3:30 AM CDT | FLASH FLOOD | 2 E Eidson Road, TX | WATER OVER THE ROADWAY AT FM1021 AND LOOP 480 AND ALSO HWY 277 NEAR SECO CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1157 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592
WGUS54 KEWX 090549
FFWEWX
TXC271-323-463-507-090830-
/O.NEW.KEWX.FF.W.0148.151009T0549Z-151009T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1249 AM CDT FRI OCT 9 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 330 AM CDT
* AT 1245 AM CDT...DOPPLER RADAR CONTINUES TO INDICATE MODERATE TO
HEAVY SHOWER ACTIVITY ACROSS THE RIO GRANDE WITH NEW STORMS MOVING
FROM THE EAST AND WEST. FOUR TO FIVE INCHES OF RAINFALL HAVE
FALLEN WITH ISOLATED SEVEN. NEW RAINFALL AMOUNTS OF ONE TO TWO
INCHES ARE POSSIBLE WITHIN THE NEXT SEVERAL HOURS.
SEVERAL WATER RESCUES AND EVACUATIONS HAVE OCCURRED IN THE EAGLE
PASS AREA WITH MANY CREEKS...INCLUDING EAGLE PASS...SECO AND ELM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EAGLE PASS...UVALDE...LA PRYOR...QUEMADO...BATESVILLE...LAGUNA...
RADAR BASE...DARLING...WASHER...UVALDE ESTATES...PALOMA...
BLEWETT...KNIPPA...ROSITA NORTH...DABNEY...ROSITA SOUTH...
ANACACHO...NORMANDY...CLINE AND LAS COLONIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2874 10051 2876 10053 2880 10053
2883 10055 2883 10058 2890 10060 2891 10064
2908 10066 2914 10036 2948 10011 2950 9953
2884 9956 2864 10016 2853 10040
$$2 follow-up statements
852
WGUS74 KEWX 090603
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
103 AM CDT FRI OCT 9 2015
TXC271-323-463-507-090830-
/O.CON.KEWX.FF.W.0148.000000T0000Z-151009T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAVERICK TX-ZAVALA TX-KINNEY TX-UVALDE TX-
103 AM CDT FRI OCT 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
MAVERICK...ZAVALA...SOUTHEASTERN KINNEY AND UVALDE COUNTIES...
AT 101 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FOUR TO FIVE INCHES OF
RAIN HAVE FALLEN WITH ISOLATED LOCATIONS RECEIVING SEVEN INCHES. AN
ADDITIONAL ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE.
SEVERAL HIGH-WATER RESCUES AND EVACUATIONS HAVE BEEN REPORTED IN
EAGLE PASS WITH MANY CREEKS EXCEEDING THEIR BANKS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EAGLE PASS...UVALDE...LA PRYOR...QUEMADO...BATESVILLE...LAGUNA...
RADAR BASE...DARLING...WASHER...UVALDE ESTATES...PALOMA...BLEWETT...
KNIPPA...ROSITA NORTH...DABNEY...ROSITA SOUTH...ANACACHO...
NORMANDY...CLINE AND LAS COLONIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2874 10051 2876 10053 2880 10053
2883 10055 2883 10058 2890 10060 2891 10064
2908 10066 2914 10036 2948 10011 2950 9953
2884 9956 2864 10016 2853 10040
$$
HAMPSHIRE069
WGUS74 KEWX 090657
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT FRI OCT 9 2015
TXC271-323-463-507-090830-
/O.CON.KEWX.FF.W.0148.000000T0000Z-151009T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAVERICK TX-ZAVALA TX-KINNEY TX-UVALDE TX-
157 AM CDT FRI OCT 9 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
MAVERICK...ZAVALA...SOUTHEASTERN KINNEY AND UVALDE COUNTIES...
AT 154 AM CDT...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN DUE TO
THUNDERSTORMS HAS RESULTED IN FLASH FLOODING ACROSS THE WARNED AREA.
TWO TO FIVE INCHES INCHES OF RAIN HAVE FALLEN WITH ISOLATED
LOCATIONS RECEIVING UP TO SEVEN INCHES. NUMEROUS ROADS ARE CLOSED IN
EAGLE PASS AND FM 481 SOUTHWEST OF UVALDE IS CLOSED DUE TO HIGH
WATER.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
EAGLE PASS...UVALDE...LA PRYOR...QUEMADO...BATESVILLE...LAGUNA...
RADAR BASE...DARLING...WASHER...UVALDE ESTATES...PALOMA...BLEWETT...
KNIPPA...ROSITA NORTH...DABNEY...ROSITA SOUTH...ANACACHO...
NORMANDY...CLINE AND LAS COLONIAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2855 10041 2858 10040 2861 10045 2864 10045
2866 10050 2874 10051 2876 10053 2880 10053
2883 10055 2883 10058 2890 10060 2891 10064
2908 10066 2914 10036 2948 10011 2950 9953
2884 9956 2864 10016 2853 10040
$$
HAMPSHIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 12:19 AM CDT, 30 minutes earlier.
Area forecast discussion, Oct 9, 12:19 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1219 AM CDT FRI OCT 9 2015 .AVIATION... LARGE AREA OF CONVECTION CONTINUES NEAR AND AROUND DEL RIO WITH THE HEAVIER ACTIVITY SOUTHEAST OF DEL RIO. EXPECTING RAIN SHOWERS TO IMPACT THE TERMINAL WITH POSSIBLE THUNDERSTORMS FOR MOST OF THE OVERNIGHT PERIOD BEFORE ACTIVITY SLOWLY WEAKENS AROUND DAY BREAK AS THE LOW-LEVEL JET WEAKENS. MVFR AND POSSIBLE IFR RESTRICTIONS CAN BE EXPECTED AS WELL FOR THE TERMINAL. FARTHER EAST...WILL NOT MENTION ANY PRECIP FOR THE SAN ANTONIO SITES AS ACTIVITY SHOULD NOT MAKE IT THAT FAR OVERNIGHT. SOME MVFR RESTRICTIONS ARE ANTICIPATED OVERNIGHT. FOR KAUS...VFR IS EXPECTED TO PREVAIL. && .PREV DISCUSSION... /ISSUED 1046 PM CDT THU OCT 8 2015/ UPDATE... IN SUMMARY...SIGNIFICANT FLASH FLOODING IS EXPECTED IN KINNEY AND MAVERICK COUNTIES...WITH ISOLATED SPOTS OF FLASH FLOODING POSSIBLE IN VAL VERDE...ZAVALA...AND UVALDE COUNTIES THROGH THE OVERNIGHT HOURS. AN ADDITIONAL 1-3 INCHES OF RAIN WITH ISOLATED SPOTS UP TO 4-5 INCHES WILL BE POSSIBLE...PARTICULARLY IN KINNEY AND MAVERICK COUNTIES WHERE UP TO 4 INCHES OF RAIN HAS ALREADY FALLEN. STORM COVERAGE SHOULD BEGIN TO WEAKEN AND DECREASE BY 9-12Z AS THE BROADER LOW RETROGRADES INTO MEXICO AND THE NOCTURNAL LLJ WEAKENS TOWARDS SUNRISE. POP AND WX GRIDS HAVE BEEN UPDATED TO REFLECT THESE CHANGES. MORE DETAILS ARE GIVEN BELOW.... A SLOW MOVING COMPLEX OF STORMS LOCATED IN EASTERN KINNEY COUNTY AND EXTENDING SOUTH INTO NORTHERN MAVERICK COUNTY THAT HAD BEEN PROPGATING EAST IS NOW BEGINNING TO STALL ASIDE FROM A WEAK BOWING SEGMENT IN WESTERN ZAVALA COUNTY. NEW CELL DEVELOPMENT IS ALSO OCCURRING ON THE SOUTHERN SIDE OF THIS LINE JUST SOUTH OF EAGLE PASS INTO MEXICO...AND THIS MAY SET UP A LINE OF TRAINING STORMS THAT WILL DUMP AN ADDITIONAL 1-3 INCHES OF RAIN WITH ISOLATED SPOTS OF AN ADDITIONAL 4-5 INCHES POSSIBLE. THIS IS IN ADDITION TO WIDESPREAD 2-3 INCHES OF RAIN WITH ISOLATED 4-5 INCH TOTALS THAT HAS FALLEN OVER THE SOUTHERN HALF OF KINNEY COUNTY AND NW CORNER OF MAVERICK COUNTY. MUCH OF THE WATER THAT HAS FALLEN THUS FAR WILL DRAIN SOUTH TOWARDS EAGLE PASS WITHIN 10 MILES OF THE RIO GRANDE. THUS...SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE IN SOUTHERN KINNEY COUNTY AND THE NORTHERN HALF OF MAVERICK COUNTY ALL THE WAY TO EAGLE PASS AS ADDITIONAL RAINFALL FALLS UPSTREAM WITH TRAINING SHOWERS DEVELOPING TO THE SOUTH. THE CURRENT RAINFALL TRENDS EXTEND FURTHER EAST THAN ALL MODEL GUIDANCE...THOUGH THE 12Z EURO AND LATEST FEW RUNS OF THE HRRR HAVE HANDLED THINGS RELATIVELY WELL. IN GENERAL...A STRONG 20-30 KT SOUTHEASTERLY LLJ MOVING UP THE RIO GRANDE IN AN AREA OF WEAK ISENTROPIC ASCENT SHOULD CONTINUE TO FEED LOW-LEVEL MOISTURE WITH 1.7-1.8 INCH PWATS INTO THE AREA TO SUPPORT DEVELOPMENT OF NEW TRAINING CELLS. A WEAK MCV CIRCULATION MAY BE TRYING TO SET UP OVER SE KINNEY-NE MAVERICK COUNTY...AND THIS WILL HAVE TO BE WATCHED AS WELL SINCE THIS WOULD RESULT IN ADDITIONAL INFLOW FEEDING INTO NEW STORM DEVELOPMENT INTO MAVERICK COUNTY AND COAHUILA MEXICO. THE WESTERN PARTS OF ZAVALA AND UVALDE COUNTIES WILL HAVE TO BE WATCHED AS WELL AS THIS STORM SLIDES FURTHER EAST. SCATTERED TO WIDESPREAD CONVECTION CONTINUES TO FORM OVER MUCH OF VAL VERDE AND TERRELL COUNTIES AND COAHUILA MEXICO DUE TO PVA FROM THE UPPER LEVEL LOW OFF TO THE WEST. IT DOES APPEAR THAT THIS LOW HAS BEGUN TO RETROGRADE SLIGHTLY TO THE WEST...BUT IT SHOULD STILL PROVIDE ENOUGH PVA AT MIDLEVELS TO SUPPORT LIFT FROM A BROADER PERSPECTIVE. THIS WILL RESULT IN WIDESPREAD STRATIFORM RAINFALL WITH EMBEDDED CONVECTION IN VAL VERDE AND EDWARDS COUNTIES THAT MAY CAUSE MINOR FLOODING AS WELL...AND WILL PROVIDE ADDITIONAL SUPPORT TO THE FAVORABLE LOW LEVEL MESOSCALE CONDITIONS FURTHER SOUTHEAST. THIS SUPPORT WILL GRADUALLY DECREASE AS THE BROADER LOW MOVES FURTHER WEST BY 9-12Z. PREV DISCUSSION... /ISSUED 714 PM CDT THU OCT 8 2015/ AVIATION.../00Z TAFS/ LINE OF TSRA ORIENTED PARALLEL TO THE RIO GRANDE RIVER IS CURRENTLY MOVING INTO DRT...THOUGH WIND GUSTS SHOULD REMAIN BELOW 40 KTS AS THE STRONGEST WIND GUSTS REMAIN SOUTH OF THE TERMINAL. HI-RES AND GLOBAL MODELS CONTINUE TO SUGGEST SHRA AND TSRA WILL AFFECT DRT THROUGH THE OVERNIGHT HOURS...WITH SOME TRAINING POSSIBLE. THUS...MVFR CIGS AND 3-5 SM VSBYS WILL BE POSSIBLE THROUGH 11Z ASSOCIATED WITH TSRA...BEFORE TRANSITIONING TO IFR CIGS WITH SHRA FROM 11-15Z. WILL AMEND DRT TAF IF AXIS OF HEAVY RAIN SHIFTS FURTHER EAST OF THE TERMINAL AT LEAST TEMPORARILY. ELSEWHERE FOR THE I-35 TAF SITES...VFR CONDITIONS ARE EXPECTED THROUGH 9Z...THOUGH MVFR CIGS MAY BRIEFLY SETUP AT SAT/SSF BETWEEN 9-13Z AS GFS AND LAMP GUIDANCE SUGGESTS. WINDS TONIGHT WILL GENERALLY BE OUT OF THE E-SE BEFORE BACKING TO E-NE TOMORROW BELOW 10 KTS. PREV DISCUSSION... /ISSUED 314 PM CDT THU OCT 8 2015/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... AN ACTIVE AFTERNOON CONTINUES TO BE IN STORE FOR THE WESTERN PLATEAU AND RIO GRANDE PLAINS THIS AFTERNOON AND THROUGH THE OVERNIGHT PERIOD AS HEAVY RAINS AND STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SLOWLY SHIFT EASTWARD INTO OUR CWA. THROUGH MIDNIGHT TONIGHT... MODERATE TO HEAVY RAINFALL COVERAGE IS EXPECTED TO INCREASE ACROSS THE RIO GRANDE PLAINS AND WESTERN PLATEAU. THERE SHOULD CONTINUE TO BE A STARK DROP OFF IN COVERAGE EAST OF A LINE FROM ROCKSPRINGS TO PEARSALL. CURRENT RADAR TRENDS ARE SHOWING AN INCREASE IN INTENSITY OF CELLS JUST WEST AND NORTH OF VAL VERDE COUNTY DUE TO DIFFERENTIAL HEATING...INCREASING UNIDIRECTIONAL FLOW FROM 850MB TO 250MB...AND STRONG LAPSE RATES ABOVE 700 MB. THIS ACTIVITY SHOULD CONTINUE TO SLOWLY TRACK EASTWARD INTO VAL VERDE COUNTY WITH A PREDOMINANTLY NORTH/SOUTH ORIENTATION RESULTING IN TRAINING. RAIN RATES OF 2+ INCHES PER HOUR HAVE BEEN OBSERVED SO FAR BUT AT THEIR CURRENT MOTION...THESE RATES COULD EXIST OVER VAL VERDE COUNTY FOR 2 OR 3 HOURS AND RESULT IN SOME ISOLATED LOCATIONS SEEING 4-6 INCHES...WHICH COULD PRODUCE LOCALIZED FLASH FLOODING. FARTHER EAST TO ROCKSPRINGS SOUTHWARD TO EAGLE PASS...SCATTERED TO WIDESPREAD MODERATE TO LOCALLY HEAVY RAINFALL WILL RESULT IN A GENERAL 1-2 INCHES AND THE AFOREMENTIONED STARK DROP OFF AS YOU MOVE FARTHER EAST TO THE I35 CORRIDOR. MIDNIGHT THROUGH MID DAY TOMORROW... THE AXIS OF PRECIPITATION IS EXPECTED TO ALIGN WITH THE ORIENTATION OF THE RIO GRANDE RIVER AND FOCUS THE QPF AMOUNTS ALONG THE RIO GRANDE PLAINS. THIS IS DUE TO THE UPPER LOW BEGINNING A WESTWARD RETROGRADE. IT WILL ALSO SIMULTANEOUS ORIENT THE UPPER DIFFLUENCE ALONG THE RIO GRANDE AND BEGIN DECREASING THE UPPER LEVEL SUPPORT. RAINFALL INTENSITY AND COVERAGE SHOULD BEGIN TO WANE A FEW HOURS AFTER MIDNIGHT. BY THAT POINT...INSTABILITY SHOULD BE SIGNIFICANTLY DECREASED...UPPER FLOW ORIENTED DIFFERENTLY AND WEAKER...AND THE STRONGER H5 VORTICITY AND UPPER DIVERGENCE WILL BE PUSHED SOUTHWEST INTO MEXICO. BY DAYBREAK TOMORROW...THE EXPECTATION IS RAIN CONFINED TO THE RIO GRANDE RIVER AND MORE LIGHT TO MODERATE THAN HEAVY. AFTERNOON THROUGH THE EVENING HOURS FRIDAY... A FRONTAL PASSAGE FROM THE NORTH WILL SERVE TO CUT OFF THE GULF MOISTURE FLUX FEEDING THE PREVIOUS SYSTEM BY SHIFTING LOW LEVEL WINDS TO A MORE EASTERLY DIRECTION. ONLY SLIGHT CHANCE POPS REMAIN ALONG THE RIO GRANDE BY 00Z AND DRY ELSEWHERE. LONG TERM (SATURDAY THROUGH THURSDAY)... A SIGNIFICANTLY DRIER SET UP TAKES HOLD OVER SOUTH CENTRAL TEXAS BEGINNING SATURDAY. THE UPPER LEVEL SYSTEM WILL PUSH WESTWARD FURTHER AND BY MONDAY...NORTHWEST FLOW WILL PREVAIL THROUGH MID WEEK. THE LONG TERM FOCUS IS A COLD FRONTAL PASSAGE WHICH IS BEGINNING TO COME MORE IN FOCUS AS SOME SIMILAR LONG RANGE MODEL OUTCOMES ARE BEING SEEN WITH THE LATEST RUNS. FOR NOW...HAD TO MAKE SOME MINOR CHANGES TO THE MID WEEK POP CHANCES AS THE MOISTURE BEING GENERATED AHEAD OF THE FRONT SEEMS SUSPECT AT THIS TIME. THIS SEEMED TO BE AGREED UPON BY NEIGHBORS AS WELL. MORE DETAILS WILL LIKELY COME WITH THIS FEATURE TOMORROW ONCE THE CURRENT SYSTEM BEGINS CLEARING OUT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 91 68 94 71 / - 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 66 91 64 93 67 / - 0 0 0 0 NEW BRAUNFELS MUNI AIRPORT 69 93 67 94 69 / - 0 0 0 0 BURNET MUNI AIRPORT 65 89 66 92 69 / - 0 0 0 0 DEL RIO INTL AIRPORT 69 89 68 91 68 / 20 10 0 0 0 GEORGETOWN MUNI AIRPORT 65 90 65 93 69 / - 0 0 0 0 HONDO MUNI AIRPORT 68 91 66 94 67 / 10 - 0 0 0 SAN MARCOS MUNI AIRPORT 68 91 66 93 68 / - 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 69 91 67 93 69 / 10 - 0 0 0 SAN ANTONIO INTL AIRPORT 70 91 69 93 70 / - - 0 0 0 STINSON MUNI AIRPORT 70 93 69 94 69 / - - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...HAMPSHIRE SYNOPTIC/GRIDS...OAKS
Hazardous weather outlook, Oct 8, 3:19 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 319 PM CDT THU OCT 8 2015 TXZ171>173-183>194-202>209-217>225-228-092030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 319 PM CDT THU OCT 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT ACROSS THE WESTERN PLATEAU AND RIO GRANDE PLAINS. GENERALLY BETWEEN 1 AND 3 INCHES OF RAIN WILL BE POSSIBLE. ISOLATED HEAVIER POCKETS OF 4 TO 6 INCHES WILL BE POSSIBLE WEST OF A ROCKSPRINGS TO EAGLE PASS LINE WHERE TRAINING CELLS MAY DEVELOP. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS...ESPECIALLY IN VAL VERDE AND WESTERN EDWARDS AND KINNEY COUNTIES. IN ADDITION...THESE THUNDERSTORMS COULD PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINFALL MAY LINGER INTO FRIDAY MORNING ACROSS THE RIO GRANDE PLAINS. THIS COULD LEAD TO ISOLATED FLASH FLOODING OF SMALLER CREEKS...STREAMS...AND LOW WATER CROSSINGS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WOULD BE APPRECIATED IN THE WESTERN PLATEAU AND RIO GRANDE PLAINS WHERE FLASH FLOODING IS POSSIBLE.. TB3
In the hours before
Special weather statement, Oct 8, 7:47 PM CDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT THU OCT 8 2015
TXZ183-202-217-090145-
MAVERICK TX-VAL VERDE TX-KINNEY TX-
747 PM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAVERICK...CENTRAL
KINNEY AND SOUTHEASTERN VAL VERDE COUNTIES UNTIL 845 PM CDT...
AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF STANDART...OR 15 MILES WEST OF SPOFFORD...MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...SPOFFORD...QUEMADO...ALAMO VILLAGE...STANDART...
AMANDA...ANACACHO...NORMANDY...LAUGHLIN AFB...VAL VERDE PARK AND
LAUGHLIN AFB AUX FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2890 10060 2890 10063 2892 10063 2894 10065
2900 10065 2910 10067 2917 10078 2920 10077
2926 10081 2928 10087 2931 10090 2962 10058
2920 10021 2889 10060
TIME...MOT...LOC 0047Z 214DEG 12KT 2920 10066Local storm report, Oct 8, 9:18 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
918 PM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM FLASH FLOOD 11 S STANDART 29.18N 100.61W
10/08/2015 KINNEY TX LAW ENFORCEMENT
FM 693 IS CLOSED BETWEEN US HWY 90 AND US HWY 277 DUE
TO FLOODING IN KINNEY COUNTY.
&&
EVENT NUMBER EWX1500775Local storm report, Oct 8, 10:37 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1037 PM CDT THU OCT 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM FLASH FLOOD EAGLE PASS 28.71N 100.49W
10/08/2015 MAVERICK TX EMERGENCY MNGR
MAVERICK COUNTY EM IS WORKING WITH PEOPLE THAT LIVE IN
LOW LYING AREAS AND MOVING THEM TO HIGHER GROUND.
FLOODING ONGOING.
&&
EVENT NUMBER EWX1500776
OBSpecial weather statement, Oct 8, 10:45 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1045 PM CDT THU OCT 8 2015
TXZ203-218-090430-
ZAVALA TX-UVALDE TX-
1045 PM CDT THU OCT 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ZAVALA AND SOUTHWESTERN
UVALDE COUNTIES UNTIL 1130 PM CDT...
AT 1045 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WASHER...OR NEAR LA PRYOR...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
UVALDE...BATESVILLE...LA PRYOR...BLEWETT...WASHER...DABNEY...UVALDE
ESTATES AND KNIPPA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2900 10012 2923 10011 2946 9977 2899 9944
2881 10006
TIME...MOT...LOC 0345Z 235DEG 22KT 2901 9994Local storm report, Oct 9, 12:23 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1223 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD BRACKETTVILLE 29.32N 100.41W
10/08/2015 KINNEY TX LAW ENFORCEMENT
MULTIPLE ROADS CLOSED IN KINNEY COUNTY DUE TO HIGH
WATER INCLUDING FM 334 AND FM 674 NE AND N OF
BRACKETVILLE
&&
EVENT NUMBER EWX1500777
LJHLocal storm report, Oct 9, 12:48 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT FRI OCT 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD EAGLE PASS 28.71N 100.49W
10/09/2015 MAVERICK TX FIRE DEPT/RESCUE
SEVERAL EVACUATIONS AND WATER RESCUES HAVE OCCURRED IN
THE EAGLE PASS AREA. MANY CREEKS ARE OVER THEIR BANKS
INCLUDING EAGLE PASS...SECO...AND ELM CREEK.
&&
EVENT NUMBER EWX1500778
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:19 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Val Verde | 3 hr |
| Oct 8, 7:47 PM CDT | Special Weather Statement | EWX | Kinney | 58 min |
| Oct 8, 8:58 PM CDT | Areal Flood Advisory | EWX | Maverick | 107 min |
| Oct 8, 9:19 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 116 min |
| Oct 8, 10:01 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Oct 8, 10:45 PM CDT | Special Weather Statement | EWX | Uvalde | 45 min |
| Oct 8, 11:32 PM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Zavala | 118 min |
| Oct 9, 2:38 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 112 min |
| Oct 9, 3:16 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick, Uvalde, Zavala | 3 hr |
| Oct 9, 3:21 AM CDT | River Flood Warning | EWX | Uvalde | 27 hr |
| Oct 9, 6:15 AM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 2 hr |
| Oct 9, 7:36 AM CDT | Areal Flood Advisory | EWX | Dimmit, Frio, Medina, Zavala | 3 hr |
| Oct 9, 8:15 AM CDT | Areal Flood Warning | EWX | Uvalde, Zavala | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.